Alert archive / Texas / Low Water Advisories in 2021
Low Water Advisory 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this low water advisory at Oct 15, 2021, 10:05 AM CDT. It took effect at Oct 15, 2021, 10:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 10:05 AM CDT (15:05 UTC)
- In effect from
- Oct 15, 2021, 10:00 PM CDT
- Expired
- Oct 16, 2021, 3:44 AM CDT
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
882 WHUS74 KHGX 151505 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1005 AM CDT Fri Oct 15 2021 GMZ330-335-152315- /O.NEW.KHGX.GL.W.0004.211016T0100Z-211016T1400Z/ /O.NEW.KHGX.LO.Y.0013.211016T0300Z-211017T0900Z/ Matagorda Bay-Galveston Bay- 1005 AM CDT Fri Oct 15 2021 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CDT SATURDAY... ...LOW WATER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 35 kt and rough expected. For the Low Water Advisory, abnormally low water levels expected. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...For the Gale Warning, from 8 PM this evening to 9 AM CDT Saturday. For the Low Water Advisory, from 10 PM this evening to 4 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Below normal water levels will result in hazardous navigating conditions. Much stronger outflowing currents can be expected overnight as water levels fall rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-152315- /O.NEW.KHGX.GL.W.0004.211016T0100Z-211016T1700Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1005 AM CDT Fri Oct 15 2021 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON CDT SATURDAY... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet nearshore and 7 to 10 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 8 PM this evening to noon CDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
3 follow-up statements
249 WHUS74 KHGX 151943 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 243 PM CDT Fri Oct 15 2021 GMZ330-335-160345- /O.CON.KHGX.GL.W.0004.211016T0100Z-211016T1400Z/ /O.CON.KHGX.LO.Y.0013.211016T0300Z-211017T0900Z/ Matagorda Bay-Galveston Bay- 243 PM CDT Fri Oct 15 2021 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CDT SATURDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 35 kt and rough waters expected. For the Low Water Advisory, abnormally low water levels expected. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...For the Gale Warning, from 8 PM this evening to 9 AM CDT Saturday. For the Low Water Advisory, from 10 PM this evening to 4 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Below normal water levels will result in hazardous navigating conditions. Much stronger outflowing currents can be expected overnight as water levels fall rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-160345- /O.CON.KHGX.GL.W.0004.211016T0100Z-211016T1700Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 243 PM CDT Fri Oct 15 2021 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON CDT SATURDAY... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet nearshore and 7 to 10 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 8 PM this evening to noon CDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
309 WHUS74 KHGX 160227 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 927 PM CDT Fri Oct 15 2021 GMZ330-335-161200- /O.CON.KHGX.GL.W.0004.000000T0000Z-211016T1400Z/ /O.CON.KHGX.LO.Y.0013.211016T0300Z-211017T0900Z/ Matagorda Bay-Galveston Bay- 927 PM CDT Fri Oct 15 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 40 kt and very rough. For the Low Water Advisory, abnormally low water levels expected. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...For the Gale Warning, until 9 AM CDT Saturday. For the Low Water Advisory, until 4 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-161200- /O.CON.KHGX.GL.W.0004.000000T0000Z-211016T1700Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 927 PM CDT Fri Oct 15 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT SATURDAY... * WHAT...North winds 25 to 30 kt with gusts up to 45 kt and seas 6 to 9 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until noon CDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
769 WHUS74 KHGX 160844 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 344 AM CDT Sat Oct 16 2021 GMZ330-335-161700- /O.CAN.KHGX.LO.Y.0013.000000T0000Z-211017T0900Z/ /O.CON.KHGX.GL.W.0004.000000T0000Z-211016T1400Z/ /O.NEW.KHGX.LO.Y.0014.211016T1400Z-211017T0900Z/ Matagorda Bay-Galveston Bay- 344 AM CDT Sat Oct 16 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...LOW WATER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM CDT SUNDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts above gale force. Bay waters rough. For the Low Water Advisory, abnormally low water levels expected. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...For the Gale Warning, until 9 AM CDT this morning. For the Low Water Advisory, from 9 AM this morning to 4 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-161700- /O.CON.KHGX.GL.W.0004.000000T0000Z-211016T1700Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 344 AM CDT Sat Oct 16 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until noon CDT today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this low water advisory went out at Oct 15, 6:41 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Oct 15, 6:41 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 641 AM CDT Fri Oct 15 2021 .AVIATION [12Z TAF Issuance]... Stratus/low clouds and areas of fog are the main aviation concern through this morning. Lowest ceilings and visibilities will continue in areas west of I-45 and terminals north of KIAH. Fog/low clouds should burn/thin by mid-late morning as a pre- frontal boundary moves in and more mixing occurs. A FROPA is expected this afternoon and evening, bringing strong northerly winds behind the boundary. Gusts from 20-25 knots are expected, with higher gusts around 30+ knots at KGLS. Breezy to windy conditions continue through early Saturday morning. Isolated to scattered showers and a few thunderstorms will be possible ahead of the boundary this afternoon, impacting mainly KCLL, KSGR and KLBX. 05 && .PREV DISCUSSION /Issued 408 AM CDT Fri Oct 15 2021/... .SHORT TERM [Through Saturday Night]... In the near term, light southerly winds and residual low-level moisture have allowed the development of fog on the edge of low clouds/stratus across most of the region early this morning. Sfc obs and the Nighttime Microphysics satellite imagery show visibility dropping as low as a quarter mile over our southwestern counties. Hi- res models suggest fog will continue to develop and expand across the entire region by daybreak, with the lowest readings west of I- 45. Widespread dense fog is not anticipated; however, locally dense fog are expected, especially in low-lying areas. Fog should linger through sunrise and thin through mid- morning. The main weather story today will be the passage of a cold front. Early this morning, the frontal boundary was extending over west/central TX and should continue to move east-southeast into the Texas Coast this afternoon and evening. Precipitation chances along the boundary look isolated to scattered given the amount of drier air aloft/capping. Better precipitation chances are expected south of I-10 given the amount moisture and decent instability. Regarding temperatures, there is a bit of uncertainty as to how long, and if the stratus will settle in, which will have an impact on temps. At the moment, have take a more optimistic forecast (not NAM pessimistic) and will hold readings from the mid 80s to low 90s. Behind the front, breezy to occasionally gusty northerly winds are expected as the pressure gradient tightens. Northerly winds from 15 to 20 mph are expected, with gusts up to 25 mph at times. Strongest gusts are expected over the islands, bays, and Gulf waters late this afternoon and evening. The possibility for a Wind Advisory along the coast will have to be monitored. More details in the Marine section. If you have plans tonight, don't forget the jacket! Drier and cooler air will filter in behind the front. This will result in a quiet and cool night with lows mainly in the 50s (inland) and in the low 60s (over the islands). High pressure builds in over the Southern Plains, bringing Fall-like weather into the weekend. We're looking at a spectacular Saturday with light to moderate winds, low humidity levels (dewpoints mainly in the 40s) and highs only in the lower to middle 70s. 05 .LONG TERM [Sunday Through Friday]... Pleasant, seasonable wx will persist into midweek. Surface high pressure centered near the Arklatex Sunday morning will gradually move eastward. Winds will transition to an easterly, then southeasterly direction by Wednesday. We'll then see a rise in dewpoints & overnight lows in association with the return of Gulf moisture during the second half of the work week. The next western trof tracks across the Rockies, central Plains & toward the Great Lakes during the Wed thru late Thursday timeframe. Flow aloft remains fairly zonal here, though guidance tries to bring a weak front into (or close to) the area sometime in the Thurs-Fri timeframe. GFS/ECMWF deterministic guidance indicates a higher potential for precip in advance than what is currently depicted by the blended guidance and our forecast. For now, plan to maintain the mention of 20% POPs as placeholders for both days and adjust up/down once the finer pattern details become more consistent. 47 .MARINE... Cold front should be pushing through the bays in the 7-9pm timeframe and continue southward to 60+ nm offshore by midnight. Winds will shift to the north and rapidly increase into the 20-30kt range shortly after passing. It should be noted that several of the hires models indicate winds speeds closer to a sustained 30kt, which isn't unreasonable considering the warm water. Small Craft Advisories will be a given, though would also anticipate some frequent gusts to gale overnight into Sat morning. Will let the day crew take another look at things and see if Gale Warnings might be necessary. Will also need to keep an eye out for some low water levels across northern parts of the bays Saturday, especially around low tide times, as water should be displaced southward. Winds/seas should be on a downward trend on Sunday as the gradient relaxes. As surface high pressure moves off to the east, look for winds to become easterly and eventually southeast heading into the middle of next week. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 87 53 74 48 74 / 20 0 0 0 0 Houston (IAH) 89 57 75 52 75 / 20 10 0 0 0 Galveston (GLS) 86 65 76 64 75 / 30 30 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...05 LONG TERM...47 AVIATION...05 MARINE...47
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:56 AM CDT | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 27 hr |
| Oct 15, 10:05 AM CDT | Gale Warning | HGX | 26 hr | |
| Oct 15, 3:22 PM CDT | Special Weather Statement | HGX | Harris | 23 min |
Nearby
Low Water Advisories in Texas, 2021Every low water advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.